ArticleHeliyon2022
Malignant hyperthermia-like syndrome in acute chlorfenapyr poisoning - A case report.
Article in Heliyon, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 11 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
11 citing papers in PubMed, 15 citations in OpenAlex.
- Understanding Chlorfenapyr Toxicity: An Overview of Acute Human Exposure and Clinical Outcomes.Journal of applied toxicology : JAT · 2026Review
- A valve-assisted 4-in-1 polarity-partitioned LC-QTOF-MS workflow reveals amino acid dysregulation in human chlorfenapyr poisoning.Analytical and bioanalytical chemistry · 2026Article
- Article
- Clearance effects of blood purification on chlorfenapyr and tralopyril in chlorfenapyr poisoning patients.World journal of emergency medicine · 2026Article
- Construction and validation of a prognostic nomogram for predicting in-hospital mortality of patients with acute chlorfenapyr poisoning.American journal of translational research · 2026Article
- A case of fatal chlorfenapyr poisoning: evidence from histopathology and autopsy.Forensic science, medicine, and pathology · 2025Article
- A narrative review of contemporary lethal pesticides: unveiling the ongoing threat of pesticide poisoning.Clinical and experimental emergency medicine · 2024Article
- Delayed death of a child from chlorfenapyr poisoning: A case report and literature review.Clinical case reports · 2024Article
- Hemoperfusion and continuous veno-venous hemodiafiltration for eliminating chlorfenapyr in poisoning patients.World journal of emergency medicine · 2024Article
- Emamectin·chlorfenapyr-induced fatal leukoencephalomyelopathy with delayed hyperthermia: insecticide endanger public safety.Frontiers in neurology · 2024Review
- Chlorfenapyr poisoning: mechanisms, clinical presentations, and treatment strategies.World journal of emergency medicine · 2024Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Chlorfenapyr is a pesticide that interferes with mitochondrial oxidative phosphorylation, resulting in the disruption of ATP production and cellular death. We present a fatal case of chlorfenapyr poisoning presented with malignant hyperthermia- like syndrome after intubation. Case presentation: A 49-year-old male presented with fatigue and diaphoresis four days after ingesting emamectin chlorfenapyr. IV hydration was given, and two sessions of hemoperfusion were performed. He was intubated for airway protection on Day 3 because of drowsiness. Immediately after intubation, he developed tachycardia and hyperthermia (temperature 41 °C), followed by cardiac arrest. During resuscitation, we noted he had severe diaphoresis and generalized muscle rigidity. Peri-arrest ABG showed abrupt onset of severe type 2 respiratory failure, lactate acidosis, and hyperkalemia. The clinical manifestation and ABG result lead to the possible diagnosis of malignant hyperthermia. The resuscitation was unsuccessful, and the patient eventually passed away. Propofol might be the culprit drug in this case as it is known to affect mitochondrial metabolism via uncoupling oxidative phosphorylation. Conclusion: We suggest monitoring for signs and symptoms of malignant hyperthermia in chlorfenapyr poisoning, especially after intubation. Propofol should be avoided or used with caution during induction for intubation. Further research on the possible antidote and usage of early RRT in ED is needed.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.